MAUDE Adverse Event Report: INSYTE AUTOGUARD WINGED PNK 20GA X 1.0IN; INTRAVASCULAR CATHETER

INSYTE AUTOGUARD WINGED PNK 20GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 381533
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0233025, medical device expiration date: 2023-07-31, device manufacture date: 2020-08-21.Medical device lot #: 1061874, medical device expiration date: 2024-02-29, device manufacture date: 2021-03-02.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that insyte autoguard winged pnk 20ga x 1.0in needle went through the catheter.This occurred on 2 occasions.The following information was provided by the initial reporter: it was reported the needle and it was through the catheter, the outer catheter of the iv punctured through the needle.
 
Additional Manufacturer Narrative
H6: investigation summary our quality engineer inspected the samples submitted for evaluation.Bd received two retracted units and two opened packages, one from lot 0233025 and one from lot 1061874.Due to the units being loose in the package and not attached to any particular package, a lot could not be identified for the two retracted units with certainty.A microscopic inspection of the catheter tubing was performed on both units and a v shape cut was identified in both catheter tubings- one unit near the tip of the catheter and the other near the middle of the catheter.The v shape is indicative of the needle tip piercing through the catheter wall; therefore, the defect of needle through catheter was confirmed in both units.The unit with the damage located approximately at the middle of the catheter tubing was returned with media inside the tubing.If the spear through had occurred during manufacturing, venipuncture would have been unlikely and flashback would not have occurred since the the damage was located below the notch.The presence and location of media indicates that the defect most likely occurred in the user environment.The second unit was returned with no media present and was observed to have a spear through located at the catheter tip.Catheter tip spears may originate during manufacturing, during tip adhesion break before use, or while performing venipuncture by moving the cannula up and down the catheter tubing.As the device had been opened, it could not be determined with certainty where the defect originated.A device history record review showed no non-conformances associated with this issue during the production of these batches.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.Our quality engineer inspected the photograph submitted for evaluation.The photo displayed the only label of a package from material #381533 lot #1061874.Unfortunately, the photo provided for this incident did not present sufficient evidence to identify or confirm the alleged failure or to establish a definite root cause.Additional inspections or investigation into the reported defect could not be performed without the physical sample.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
INSYTE AUTOGUARD WINGED PNK 20GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12095869
Report Number1710034-2021-00541
Device Sequence Number20021631
Product Code FOZ
UDI-Device Identifier00382903815333
UDI-Public00382903815333
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381533
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date08/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1